Biotin Drug Interactions

Although there are no known biotin drug interactions at this time, it is possible that some medications can, theoretically, increase the risk of a biotin deficiency. The medications that could cause a biotin deficiency include antibiotics and certain seizure medications. Some of these medications may decrease biotin absorption from the digestive tract, increase the breakdown of biotin in the body, or increase the excretion of biotin through the urine.

An Introduction to Biotin Drug Interactions

There are currently no known biotin drug interactions, at least in the sense that biotin is not known to affect other medications. However, some medications can increase the risk of biotin deficiency. These medications include:
 
  • Antibiotics
  • Seizure medications, including:

 

 

Biotin Interactions Explained

The following sections explain in detail the potentially negative interactions that can occur when biotin is combined with any of the drugs listed above.
 
Antibiotics
Antibiotics tend to kill good bacteria along with the bad. The "good" bacteria include intestinal flora, which produce biotin. However, because most biotin is obtained through the diet (not through intestinal flora production), antibiotics are not likely to cause a biotin deficiency in most people. However, long-term use of antibiotics (especially broad spectrum antibiotics that kill a wide range of bacteria) could, theoretically, lead to a biotin deficiency.
6 Things That Worsen or Cause ED

Biotin Supplements

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.